Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 22, 2012, 3:00 PM CDT for Washington County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2012, 3:00 PM CDT (20:00 UTC)
- Expired
- May 22, 2012, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 40 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622 WWUS82 KTAE 222000 SPSTAE SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 PM EDT TUE MAY 22 2012 FLZ010>012-222030- JACKSON FL-INLAND BAY FL-WASHINGTON FL- 300 PM CDT TUE MAY 22 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FAR NORTHERN BAY...FAR SOUTHWEST JACKSON AND SOUTHEAST WASHINGTON COUNTIES... * UNTIL 330 PM CDT AT 258 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF VERNON...OR NEAR PORTER LAKE... MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3064 8539 3046 8539 3050 8567 3060 8566 TIME...MOT...LOC 2000Z 270DEG 20KT 3055 8557 $$ 08-LAMERS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 22, 2:21 PM CDT, 39 minutes earlier.
Area forecast discussion, May 22, 2:21 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT Tue May 22 2012
.SYNOPSIS...The 18 UTC Surface Analysis indicates a trough across
central GA and southern AL approaching our region with a trailing
frontal boundary across northern MS, AL, and GA. Isolated storms
associated with these two features have begun to form in SE AL and
SW GA as the potential for these storms to become severe remains
with the majority of the CWA in a Slight Risk area. Upper air data
and vapor imagery show the primary trough axis now arriving into the
western portions of the forecast area and nearing Southwestern
Georgia.
&&
.NEAR TERM...(TONIGHT).
Storm development this afternoon has been a little slow due to
abundant mid level dry air being entrained into storm updrafts.
However, the latest convective trends look to be improving as
additional destabilization overspreads the region. Any lingering
storms are expected to diminish throughout the entire region shortly
after midnight with overnight temps of low-mid 60s.
&&
.SHORT TERM...(WEDNESDAY THROUGH THURSDAY).
Global guidance is in good agreement throughout the period with the
synoptic pattern. The upper low will pull away up the Mid Atlantic
States with 500 mb heights rising into Thursday. Southerly flow will
return to the region at the surface helping to promote good sea
breeze development. While the global guidance struggles to produce
much in the way of showers and thunderstorms for the next two days,
the high resolution guidance is showing rather robust development in
the sea breeze zone Wednesday afternoon. Given how dry the mid level
airmass will be on Wednesday, tend to believe the hi-res guidance is
overdone but cannot be completely discounted. As a result, will
indicate 20 to 30 percent pops in the sea breeze zone on Wednesday
and taper down to 20 percent for Thursday. Temperatures should
continue on the warm side with daytime maximums reaching into the
mid 90s by Thursday.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY).
Most of the extended period will be dominated by a strong upper
ridge building over the eastern CONUS becoming centered across the
Ohio Valley this weekend. The axis of the surface ridge will extend
east to west from the western Atlantic through the Central Plains.
As a result, the local region will be under deep layer easterly
flow. Monday through Tuesday the upper ridge is forecast to break
down as a shortwave tracks from the northern Plains to the Great
Lakes region. Meanwhile, the surface ridge slides southward and
weakens with low level flow veering to the southeast to south. The
only relief from the anticipated above seasonal temperatures will be
scattered convection over the weekend and early next week from the
influx of moisture off the Atlantic. Max temperatures across inland
areas will be in the lower to mid 90s. Min temps will generally be
in the lower 70s.
&&
.AVIATION...VFR conditions are prevailing at all terminals. As
isolated storms begin to develop throughout the afternoon and
evening terminals could briefly see MVFR conditions with reduced
visibilities. By 00Z VFR will return with mostly clear skies and
winds out of the southwest at 5-8 kts.
&&
.MARINE...Aside from daily increases in winds and seas with the
afternoon sea breeze, conditions over the marine area are expected
to remain relatively calm with southerly flow persisting into Friday
when high pressure building down the Atlantic Seaboard will shift
winds to a more easterly direction for the weekend. This
strengthening ridge will result in a slight increase in winds and
seas by Saturday.
&&
.FIRE WEATHER...Although Forecast Dispersions have come a down a bit
for Wednesday Afternoon, Relative Humidities have come in a bit
lower as well, so provided ERCs remain high over Leon and Inland
Wakulla Counties (which we fully expect), A Red Flag Warning will be
issued for long durations of Relative Humidity Below 35 Percent
combined ERCs at 35 or greater, and the remainder of the Fire
Weather Watch will be cancelled. On Thursday, do not anticipate any
fire weather concerns at this time, as fairly low Transport Wind
Speeds should keep Dispersions down, and afternoon Relative
Humidities should be a bit higher across the region as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 93 64 94 67 / 30 30 10 10 0
Panama City 69 85 71 88 70 / 20 20 10 10 0
Dothan 60 93 66 94 66 / 20 10 10 10 0
Albany 62 93 65 94 66 / 30 10 10 10 0
Valdosta 64 93 63 95 66 / 40 20 10 10 0
Cross City 65 92 64 93 66 / 20 20 10 20 0
Apalachicola 67 83 67 83 70 / 10 20 10 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Red Flag Warning 2 PM EDT to 7 PM EDT for Leon and Wakulla
Counties.
GM...None.
&&
LONG TERM...BARRY
FIRE WEATHER...GOULD
REST OF DISCUSSION...GODSEY/SCHAERHazardous weather outlook, May 22, 3:38 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 438 AM EDT TUE MAY 22 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-230845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 438 AM EDT TUE MAY 22 2012 /338 AM CDT TUE MAY 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY. AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION TODAY FROM THE NORTHWEST...PROVIDING A FAVORABLE ENVIRONMENT FOR ISOLATED STRONG TO SEVERE STORMS. THE MAIN THREAT WILL BE MARGINALLY SEVERE HAIL...GENERALLY RANGING FROM PENNY TO QUARTER SIZE...AND WIND GUSTS IN THE 45 TO 60 MPH RANGE. THIS THREAT WILL DIMINISH DURING THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WIDESPREAD HAZARDOUS WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PLEASE MONITOR THE LATEST FORECASTS...AND BE CONSIDERED ACTIVATED WHEN AND IF A HAZARDOUS WEATHER WATCH OR WARNING IS ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, May 22, 2:23 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EDT TUE MAY 22 2012 FLZ013-221945- CALHOUN FL- 223 PM CDT TUE MAY 22 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWEST CALHOUN COUNTY... * UNTIL 245 PM CDT AT 220 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 15 MILES WEST OF BLOUNTSTOWN...OR NEAR MOOSE POND... MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3056 8517 3044 8516 3046 8535 3055 8535 TIME...MOT...LOC 1923Z 270DEG 16KT 3050 8527 08-LAMERS
Local storm report, May 22, 2:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL TORREYA STATE PARK 30.56N 84.97W
05/22/2012 E0.75 INCH CALHOUN FL PARK/FOREST SRVC
&&
DVDLocal storm report, May 22, 2:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
344 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL SWEETWATER 30.51N 84.97W
05/22/2012 E0.75 INCH LIBERTY FL LAW ENFORCEMENT
&&
DVDLocal storm report, May 22, 2:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL ROCK BLUFF 30.54N 84.91W
05/22/2012 E0.75 INCH LIBERTY FL EMERGENCY MNGR
&&
DVDSpecial weather statement, May 22, 2:53 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT TUE MAY 22 2012
GAZ122>124-222045-
TERRELL GA-RANDOLPH GA-CALHOUN GA-
353 PM EDT TUE MAY 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...RANDOLPH
AND TERRELL COUNTIES...
* UNTIL 445 PM EDT
AT 352 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR EDISON...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3166 8448 3145 8450 3152 8481 3153 8482
3156 8481 3156 8480 3157 8481 3161 8480
TIME...MOT...LOC 1953Z 275DEG 19KT 3156 8477
18-WOOLSpecial weather statement, May 22, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 PM EDT TUE MAY 22 2012 FLZ010>012-222030- JACKSON FL-INLAND BAY FL-WASHINGTON FL- 300 PM CDT TUE MAY 22 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FAR NORTHERN BAY...FAR SOUTHWEST JACKSON AND SOUTHEAST WASHINGTON COUNTIES... * UNTIL 330 PM CDT AT 258 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF VERNON...OR NEAR PORTER LAKE... MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3064 8539 3046 8539 3050 8567 3060 8566 TIME...MOT...LOC 2000Z 270DEG 20KT 3055 8557 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:35 PM CDT | Special Weather Statement | TAE | Calhoun | 55 min |
| May 22, 8:43 AM CDT | Special Marine Warning | TAE | 47 min | |
| May 22, 9:24 AM CDT | Special Marine Warning | TAE | 36 min | |
| May 22, 9:55 AM CDT | Special Marine Warning | TAE | 30 min | |
| May 22, 2:21 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 24 min |
| May 22, 2:23 PM CDT | Special Weather Statement | TAE | Calhoun | 22 min |
| May 22, 2:37 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 38 min |
| May 22, 3:07 PM CDT | Special Weather Statement | TAE | Gadsden | 28 min |
| May 22, 3:11 PM CDT | Special Weather Statement | TAE | Liberty | 19 min |
| May 22, 3:16 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 29 min |
| May 22, 3:33 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 27 min |
| May 22, 3:52 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 38 min |
| May 22, 4:09 PM CDT | Special Weather Statement | TAE | Calhoun | 51 min |
| May 22, 4:23 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 37 min |
| May 22, 4:43 PM CDT | Special Weather Statement | TAE | Jackson | 47 min |
| May 22, 4:57 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 33 min |
| May 22, 5:34 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson, Liberty | 11 min |
| May 22, 2:53 PM CDT | Special Weather Statement | TAE | Calhoun | 52 min |
| May 22, 3:13 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Randolph, Terrell | 47 min |
| May 22, 3:45 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Mitchell | 45 min |
| May 22, 3:56 PM CDT | Special Weather Statement | TAE | Decatur | 19 min |
| May 22, 4:18 PM CDT | Severe Thunderstorm Warning | TAE | Decatur | 27 min |
| May 22, 4:23 PM CDT | Severe Thunderstorm Warning | TAE | Colquitt, Dougherty, Mitchell, Worth | 37 min |
| May 22, 4:27 PM CDT | Special Weather Statement | TAE | Dougherty | 33 min |
| May 22, 4:40 PM CDT | Severe Thunderstorm Warning | TAE | Decatur, Mitchell | 35 min |
| May 22, 4:49 PM CDT | Severe Thunderstorm Warning | TAE | Mitchell | 26 min |
| May 22, 4:57 PM CDT | Severe Thunderstorm Warning | TAE | Grady, Mitchell | 29 min |
| May 22, 4:58 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 47 min |
| May 22, 5:07 PM CDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Worth | 38 min |
| May 22, 5:23 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 24 min |
| May 22, 5:37 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier, Tift | 53 min |
| May 22, 5:57 PM CDT | Special Weather Statement | TAE | Lowndes | 33 min |
| May 22, 6:05 PM CDT | Special Weather Statement | TAE | Baker | 25 min |
| May 22, 6:14 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier | 46 min |
| May 22, 6:33 PM CDT | Special Weather Statement | TAE | Lanier | 42 min |
| May 22, 6:44 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 21 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.